WORKSHOPS

 
 

the farm technique with gavin & hsin-ju

TUESDAY, 21 February 2017 | 3.30pm - 5.00pm | JWCOCA The Shopfront

The Farm are renowned for their distinctive physical style driven by the purpose and function of the movement. In this workshop, we introduce the hallmarks of The Farm’s style, moving from the floor into the air. We show participants not only how to achieve a great freedom and explosive physical power but also what motivates us to move in the first place. We will also look at partnering and the communication between two people when they work together. Good partnering is like a conversation between two bodies, each remaining responsive and reactive to the other.

Wear loose comfortable clothes, preferably with shoulders and knees covered.

Duration: 1.5 hrs

 
15747359_1346328645438482_2564297478765028617_n.jpg

beginner's contemporary class with bridget & joseph

*SUITABLE FOR GENERAL PUBLIC (Age 13+)

TUESDAY, 21 February 2017 | 5.30pm - 6.30pm | JWCOCA The Shopfront

Joseph and Bridget’s class will introduce participants to movement, techniques and approaches that are at the foundation of their practices and that they love. It will involve experiencing movement through guided improvisations and structured sequences. There is an emphasis on discovering what is at play in the body and mind at every moment. 

This workshop only requires you to bring a water bottle and towel! Loose and comfortable active wear and socks would be most appropriate attire. You are also encouraged to wear long sleeves and pants.

Duration: 1 hr

 
10439515_781277228584037_3735799837742209627_n.jpg

ARTIST REPERTOIRE: A workshop WITH PRYING EYE

*SUITABLE FOR GENERAL PUBLIC (age 13+)

THURSDAY, 23 February 2017 | 3.30pm - 5.30pm | JWCOCA The Shopfront

Learn some repertoire from Prying Eye's new work in the making, The Inquisition of the Big Bad Wolf and gain insight into how the movement is shaped and developed by the artists involved.  

Suitable for General Public, age 13 and above 

Wear comfy clothes that you can move in and bring knee pads & water bottle with you!

Duration: 2 hrs

 
10351077_779073358804424_7754912085388402140_n.jpg

CREATIVE MINDS WORKSHOP WITH PRYING EYE

FRIDAY, 24 February 2017 | 1.00pm - 3.00pm | JWCOCA The Shopfront

Learn Prying Eye's tools to fast track building collaborative language for engaging creatively with others and gain insight into Prying Eye's creative practice, used to devise concepts for their new work, The Inquisition of the Big Bad Wolf. The practical workshop will touch on:

  • Encouraging critical dialogue
  • Leveling the playing field
  • Generating a fun and safe environment for new ideas
  • Thinking outside of the box
  • Nurturing creative investment

Open to General Public age 16 and above (suitable for artistic people of any discipline e.g. writers, actors, school teachers, photographers, filmmakers - movement experience is not essential)

Great for people who are: collaborating for the first time; wanting to improve collaborative efficiency, or anyone facilitating collaborative environments themselves.

Wear comfy clothing you can move in and bring a pen, notebook & water bottle

Duration: 2 hrs

 

COUNTERTECHNIQUE CLASS WITH EILIT MAROM

FRIDAY, 24 February 2017 | 3.30pm - 5.30pm | JWCOCA The Shopfront

Countertechnique is a movement system to help the dancer think about the dancing body, focusing on the process of incorporating information into action.Within a clear structure of exercises the Countertechnique class thoroughly prepares the body for rehearsal and performance, enabling dancers to move bigger, more fluidly and more spatially, while becoming stronger and more flexible. Dancers are encouraged to be pro-active in discovering connections and solutions, to be less concerned with judging themselves and to work in a healthy way with regard to body and mind.

Countertechnique was created and developed by Dutch choreographer, dancer and teacher Anouk van Dijk, currently Artistic Director of Australian dance company Chunky Move.

Please wear comfortable clothing, knee pads and bring a water bottle to this class

Duration: 2 hrs

 

workshop WITH EXPRESSIONS DANCE COMPANY

SATURDAY, 25 February 2017 | 9.30am - 11.30am | EDC Studio, Level 4 JWCOCA

Get to know the distinct virtuous style of the contemporary dance of EDC with a workshop for beginners and all levels of ability! The workshop will be led by EDC Dancer, Assistant to the Artistic Director and Propel Choreographer, Elise May.

Please bring a water bottle and wear comfortable clothing.  Kindly arrive at least 15 minutes prior to the commencement of class. 

Duration: 1.5 hrs

*This workshop has a limited capacity of 25